And looking at the side effects I have refused, plus I don't see how it will help my pain, maybe increase energy, but the weight gain, scapular balding, increased muscle mass, on and on sound so unpleasant! Has anyone with fibro or chronic pain had testosterone levels checked and done the treatment, women especially? What was your experience? Side effects? Did it accomplish anything? He knows I'm fighting him. Whenever weight gain is listed in top 5 side effects, I refuse. Yet I am miserable and willing to do what it takes to get better... :( Even increased hair growth on my legs I guess...
Testosterone gives you energy. Also, women DO carry testosterone in their systems, so I'm sure that amount that your doctor is suggesting won't be enough to cause all the side effects you are talking about. Instead of talking to an endo though, I would talk to my gyno. He did hormone testing on me, and my DHEA was bottomed out. This was over 10 years ago. (I think with as many problems as people like us have, our entire systems are out of whack), anyhow, he advised me to take 50mg of DHEA daily, which causes the production of other hormones.
I can't find anything that says that testosterone helps with pain, though your cortisteroids help every system in your body.
Best wishes to you!
I tend to agree with kaismama (sorry Ellen), I think you should see an endroctrinologist too. My husband had our PCP check his testosterone & it was very low also, but he didn't check any other hormones. His endocrinologists checks everything & found his thyroid was low, his adrenals werent functioning at all, plus he is diabetic too. I don't know what other problems that you may have or your age, but it wouldn't hurt to have these things checked. How about your estrogen levels? Were they checked too? Most HRT's have estrogen & testoserone in them. Maybe you need both. I can't see your groups right now only your question, but I think you listed obesity. That's a danger sign for diabetes, high blood pressure, thyroid problems etc... Not always, but usually if one is low or none existant, usually more testing is in order to get the whole picture. A Pain doctor is not the one to do all of this. Best wishes to you...
If you have chronic pain and have taken opioids for years, the opioids can mess with your reproductive hormones. Most people on chronic opioid therapy have their sex hormones depleted after a few years of opioid therapy. Your pain doc is on the up and up as many do not test. For women it will be a very low dose and you will likely feel better on it. It can help with libido but your body needs to have normal sex hormones to help prevent other problems. It wont help with pain much but those hormones are needed for your body to function properly and to prevent other problems related to lack of reproductive hormones. DHEA is another hormone that is often depleted by opioids.
- Testosterone Information for Consumers
- Testosterone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Testosterone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jun 2010 • 1 answer
Posted 6 Mar 2012 • 1 answer
Posted 13 May 2013 • 3 answers
Obesity - I've had weight gain of some 25 pounds but also am having another side effect of my SPEECH
Posted 7 Dec 2013 • 1 answer
My son is 21 and has been in Acute care in hospital for 2 months,now being tested to star Clozapine?
Posted 12 Oct 2015 • 1 answer